Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 140, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 27, 2020, 7:48 PM CDT for Reynolds County, Missouri. It took effect at May 27, 2020, 10:03 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2020, 7:48 PM CDT (00:48 UTC)
- In effect from
- May 27, 2020, 10:03 PM CDT
- Expired
- May 28, 2020, 9:36 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 8.19 ft at May 28, 2020, 12:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
669
WGUS43 KLSX 280048
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
748 PM CDT Wed May 27 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Black River near Annapolis
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-290047-
/O.NEW.KLSX.FL.W.0140.200528T0303Z-200529T1320Z/
/ANNM7.1.ER.200528T0303Z.200528T0600Z.200528T0720Z.NO/
748 PM CDT Wed May 27 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Black River near Annapolis
* until Friday morning.
* At 7:15 PM Wednesday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and
crest near 8.2 feet by after midnight tonight. The river is
forecast to fall below flood stage by after midnight tonight.
* Impact: At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/28 05/29 05/30 05/31 06/01
Black River
Annapolis 8.0 7.81 7.3 5.4 5.0 4.9 4.8
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$1 follow-up statement
395
WGUS83 KLSX 281437
FLSLSX
Flood Statement
National Weather Service St Louis MO
936 AM CDT Thu May 28 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Black River near Annapolis
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-281506-
/O.CAN.KLSX.FL.W.0140.000000T0000Z-200529T1320Z/
/ANNM7.1.ER.000000T0000Z.200528T0515Z.200528T0720Z.NO/
936 AM CDT Thu May 28 2020
The Flood Warning is cancelled for
the Black River near Annapolis.
* At 9:15 AM Thursday the stage was 7.4 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 2:20 AM Thursday.
* The river will continue falling to 5.5 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/29 05/30 05/31 06/01 06/02
Black River
Annapolis 8.0 7.40 5.5 5.2 5.0 4.9 4.7
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 27, 7:01 PM CDT, 47 minutes earlier.
Area forecast discussion, May 27, 7:01 PM CDT, 47 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 701 PM CDT Wed May 27 2020 .SHORT TERM... (Through Late Thursday Night) Issued at 229 PM CDT Wed May 27 2020 The upper low currently centered in the vicinity of eastern OK continues to inch eastward today. Weak impulses rotating cyclonically about the upper circulation have been helping generate bands/waves of primarily showers across the region. Thunder thus far has been hard to come by owing to the lack of heating and weak low level lapse rates, with MLCAPE only in the 500-1000 j/kg range. The greatest extent of instability is across the southern CWA where a bit more heating has occurred and this is where the greatest chance seeing any scattered thunderstorms will occur the remainder of this afternoon into the early evening. Further north the instability would suggest more of an isolated threat. Overall the coverage of all the precipitation should wane this evening with loss of heating. Overnight there will still be a chance of spotty showers, but the threat is low. I expect we will also see some fog that will persist into the early morning. Present thinking is we will see more thunder tomorrow. The upper low/trof will be ejecting across the region Thursday and Thursday night while a northern stream short wave sends a cold front across the area on Thursday afternoon and night. We should see more breaks in cloud cover and better heating on Thursday which will contribute to greater instability. I think we will see more coverage of diurnally driven showers and storms ahead of the advancing cold front as well as perhaps a band along/ahead of the front associated with frontal forcing. I would expect the coverage of showers and storms will be maximized in the afternoon and early evening, diminish late evening and overnight as instability wanes. Phasing of the northern and southern stream trofs will occur late Thursday night into Friday, with the resulting longwave trof moving east of the CWA through the day on Friday. There still could be some lingering showers during the morning across extreme east central and southeast MO into southwest IL, but the overall trend should be for drying as the associated cold front continues to depart eastward into the Ohio and Tennessee Valley region and surface high pressure builds into the region from the Plains. Glass .LONG TERM... (Friday through Next Wednesday) Issued at 229 PM CDT Wed May 27 2020 The latest deterministic model runs and ensemble systems continue to advertise an amplified and slowly progressive upper air pattern will dominate this weekend through the extended period next week. Initially the pattern will feature a longwave trof across eastern NOAM with an upper ridge through the Rockies. This pattern will maintain surface high pressure across the Mid MS Valley region through the weekend with lower humidity and cooler temperatures. Forecast 850 mb temperatures, MOS guidance, and GEFS and NBM temperature guidance all continues to support below normal temperatures. The one caveat to a dry forecast we will need to closely monitor is the potential for northwest flow short waves that could either bring more cloud cover or perhaps high-based showers or remnants of a decaying Plains MCS. Skill at resolving the timing/location/presence of these small scale waves is limited at these time ranges, especially in association with a pattern change, which ultimately can have an impact on maintaining forecast continuity. Progression of the pattern continues heading into the first half of next week with the eastern NOAM trof moving into the western Atlantic and the upper ridge building across the Plains and into the MS Valley. Both the GEFS and EPS mean resolve this large scale evolution well and are in decent agreement through late Tuesday. Overall this scenario supports a return to summer heat more typical of June, especially Tuesday and Wednesday when south- southwest low level flow will become established and temperatures should rise to above normal levels. Late Wednesday and beyond there is a bit more uncertainty reflected with a decent amount of spread in the deterministic models and ensemble prediction systems as well. The differences revolve around the strength and extent of upper ridging from the Plains into the mid MS Valley and the depth of trofing from the Great Lakes into the eastern U.S.. The operational ECMWF is most bullish with this trofing and the new EPS mean is flatter with the ridge than previously, as is the new GEFS mean. This new guidance suggests than the longevity of summer heat could be in jeopardy beyond Wednesday with a potential cold frontal passage and accompanying chance of thunderstorms in the Wed-Thurs time frame. Glass && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 646 PM CDT Wed May 27 2020 An upper level storm system centered over northwest Arkansas will continue to produce scattered showers and the occasional thunderstorm over central and eastern Missouri into west central and southwest Illinois through tomorrow. VFR flight conditions are currently prevailing across most of the area, however an area of low stratus is likely to develop over northern Missouri and central Illinois and sink south overnight tonight. Fog also seems likely to develop south of this stratus across central and southeast Missouri into west central Illinois. Currently thinking visibility will drop to 3-5 miles but not much lower. The stratus will likely be in the 500-900ft range, possibly lower as it sinks south toward the I-70 corridor overnight. However, am not sure how far south it will get before sunrise. Current indications are that the stratus will stay just to the north of the St. Louis Metro area, but will make it to Columbia. Once the sun comes up, expect ceilings to rise and more shower development. Thunderstorms will be more likely during the afternoon ahead of a cold front. SPECIFICS FOR KSTL: Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 27, 3:28 PM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 328 PM CDT Wed May 27 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-282030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 328 PM CDT Wed May 27 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms this evening. Major flooding is occurring or forecast along the Illinois River above Hardin. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Thursday with thunderstorms becoming likely Thursday afternoon into Thursday night. Major flooding is occurring or forecast along the Illinois River above Hardin. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:31 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 7 days |
| May 28, 9:53 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 5 days |
| May 28, 9:53 AM CDT | River Flood Warning | LSX | Franklin, Warren | 5 days |
| May 28, 9:53 AM CDT | River Flood Warning | LSX | Cole, Osage | 5 days |
| May 28, 11:02 AM CDT | River Flood Warning | LSX | Marion | 22 days |
| May 28, 11:02 AM CDT | River Flood Warning | LSX | Pike | 22 days |
| May 28, 11:02 AM CDT | River Flood Warning | LSX | Pike | 24 days |
| May 28, 11:02 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| May 28, 1:56 PM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Pike | 3 hr |
| May 28, 3:53 PM CDT | Flash Flood Warning | LSX | Pike, Ralls | 3 hr |
| May 28, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Washington | 32 min |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.